Florida, 2004

Damaging Wind in Florida, August 27, 2004

August 27, 2004 · NWS JAX · 1 event in 1 county or zone

12 manufactured homes had roofs and awnings damaged. Damage costs estimated.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

12 manufactured homes had roofs and awnings damaged. Damage costs estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 27, 1:12 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 27, 1:12 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT FRI AUG 27 2004

.SHORT TERM...LOW PRESSURE LOOKING MORE ORGANIZED ON SATELLITE
IMAGERY OVER THE PAST FEW HOURS.  SURFACE PRESSURES HAVENT
CHANGED MUCH WITH MSAS SHOWING A 1016MB LOW SE OF CHS. THUNDERSTORMS
HAVE DEVELOPED OVER OUR SOUTHERN ZONES WITH REST OF AREA RAIN FREE
SO FAR.  ETA SEEMS TO BE HANDLING LOW POSITION AND MOISTURE BETTER
SO WILL FOLLOW THIS AND LOWER POPS NEXT TWO DAYS AS DRIER AIR TO THE
NORTH WRAPS AROUND WEST SIDE OF LOW.  MODELS SIMILAR IN SHOWING LOW
MOVING NW INTO SC LATE SAT/EARLY SUN AND THEN NE MONDAY AS UPPER
TROUGH APPROACHES FROM THE WEST.

.LONG TERM...COLD FRONT STALLS AND DISSIPATES OVER S GA EARLY
NEXT WEEK WITH E-W RIDGE DEVELOPING OVER S FL. SCATTERED
AFTERNOON/EVENING CONVECTION EXECTED EACH DAY.

&&

.MARINE...FORECAST WILL DEPEND ON ATLANTIC LOWS TRACK/STENGTH. PLAN
ON FOLLOWING ETA WIND FIELDS FOR THIS FORECAST...THIS SUBJECT TO
CHANGE. WILL COORDINATE CLOSELY WITH CHS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 71 89 71 89 / 20 30 30 30
SSI 75 85 75 88 / 30 50 30 40
JAX 73 87 73 89 / 30 40 30 40
SGJ 74 86 75 88 / 30 40 30 40
GNV 72 89 71 89 / 30 30 40 30
OCF 72 90 71 89 / 30 30 40 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MZ/JD
Hazardous weather outlook, Aug 27, 10:15 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT FRI AUG 27 2004

FLZ020>025-030>033-036>038-040-GAZ132>136-149>154-162>166-281000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1115 AM EDT FRI AUG 27 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
AGAIN THIS AFTERNOON. STORMS WILL MOVE SLOWLY TO THE SOUTH. PERIODS
OF HEAVY RAINFALL WILL BE THE MAIN WEATHER RELATED CONCERN. AN
ISOLATED STRONG STORM IS POSSIBLE WHICH COULD PRODUCE WIND GUSTS TO
50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
ISOLATED STORMS MAY BECOME STRONG.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/MZ

In the hours before

Special weather statement, Aug 27, 1:47 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT FRI AUG 27 2004

FLZ040-271930-

MARION FL-
247 PM EDT FRI AUG 27 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 330 PM EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF JUNIPER SPRINGS...
MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND JUNIPER SPRINGS THROUGH 330 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. HEAVY RAIN AND GUSTY
WINDS TO 50 MPH ARE POSSIBLE. POSTPONE OUTDOOR ACTIVITIES PROMPTLY.
GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Aug 27, 2:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT FRI AUG 27 2004

FLZ040-272015-
MARION FL-
330 PM EDT FRI AUG 27 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 415 PM EDT...

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MARION COUNTY...ABOUT 12 MILES
SOUTHEAST OF RAINBOW LAKES ESTATES...DRIFTING SOUTH.  GUSTY WINDS OF
45 TO 55 MPH IS POSSIBLE ALONG WITH MINOR WIND DAMAGE. HEAVY RAIN
AND FREQUENT LIGHTNING WILL ALSO OCCUR.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The radar

The Melbourne radar (KMLB), 138 km away, was scanning. The volume nearest the first event began at 19:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
August 27, 2:30 PM EST
Where
Marion County, 15 mi E of Weirsdale
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
28.980, -81.667

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413197.